Alert archive / Arizona / Wind Advisories in 2006
Wind Advisory 6, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Apr 13, 2006, 1:58 PM MST. It took effect at Apr 14, 2006, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2006, 1:58 PM MST (20:58 UTC)
- In effect from
- Apr 14, 2006, 11:00 AM MST
- Expired
- Apr 14, 2006, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 132058 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 158 PM MST THU APR 13 2006 ...STRONG AND GUSTY WINDS ON FRIDAY... .A LOW PRESSURE OFF THE SOUTHERN CALIFORNIA COAST WILL MOVE INLAND FRIDAY MORNING BRINGING STRONG WINDS TO SOUTHEAST ARIZONA. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL DEVELOP FRIDAY AFTERNOON AND CONTINUE INTO THE EARLY HOURS OF SATURDAY MORNING. DUE TO THE UNUSUALLY DRY CONDITIONS...AREAS OF BLOWING DUST ARE POSSIBLE WITH THESE WINDS. AZZ019-029>035-140500- /O.NEW.KTWC.WI.Y.0006.060414T1800Z-060415T0200Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 158 PM MST THU APR 13 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY. A STORM SYSTEM MOVING THROUGH ARIZONA ON FRIDAY WILL PRODUCE SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH...ESPECIALLY DURING THE AFTERNOON ON FRIDAY. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THESE WINDS. THE WIND WILL DIMINISH EARLY SATURDAY MORNING AS THIS SYSTEM MOVES INTO NEW MEXICO AND COLORADO. A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
4 follow-up statements
000 WWUS75 KTWC 140454 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 954 PM MST THU APR 13 2006 ...STRONG AND GUSTY WINDS ON FRIDAY... .A LOW PRESSURE OFF THE SOUTHERN CALIFORNIA COAST WILL MOVE INLAND FRIDAY MORNING BRINGING STRONG WINDS TO SOUTHEAST ARIZONA. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL DEVELOP FRIDAY AFTERNOON AND CONTINUE INTO THE EARLY HOURS OF SATURDAY MORNING. DUE TO THE UNUSUALLY DRY CONDITIONS...AREAS OF BLOWING DUST ARE POSSIBLE WITH THESE WINDS. AZZ019-029>035-141200- /O.CON.KTWC.WI.Y.0006.060414T1800Z-060415T0200Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 954 PM MST THU APR 13 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY. A STORM SYSTEM MOVING THROUGH ARIZONA ON FRIDAY WILL PRODUCE SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH...ESPECIALLY DURING THE AFTERNOON ON FRIDAY. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THESE WINDS. THE WIND WILL DIMINISH EARLY SATURDAY MORNING AS THIS SYSTEM MOVES INTO NEW MEXICO AND COLORADO. A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
000 WWUS75 KTWC 140922 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 222 AM MST FRI APR 14 2006 ...STRONG AND GUSTY WINDS TODAY... .AN UPPER LEVEL DISTURBANCE OFF THE WEST COAST WILL PUSH INTO SOUTHERN CALIFORNIA AND NORTHERN ARIZONA TODAY...BRINGING STRONG WINDS TO ALL OF SOUTHEAST ARIZONA. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THESE WINDS WILL ALSO PRODUCE AREAS OF BLOWING DUST... ESPECIALLY GIVEN THE UNUSUALLY DRY CONDITIONS THIS YEAR. AZZ019-029>035-150200- /O.CON.KTWC.WI.Y.0006.060414T1800Z-060415T0200Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 222 AM MST FRI APR 14 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. A STORM SYSTEM MOVING INTO ARIZONA TODAY WILL PRODUCE SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH...ESPECIALLY THIS AFTERNOON. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THESE STRONG WINDS...WITH DUST PRONE AREAS EXPERIENCING VISIBILITIES BELOW A HALF MILE AT TIMES. THE WIND WILL DIMINISH LATE FRIDAY NIGHT AS THIS SYSTEM TRACKS FURTHER EAST INTO NEW MEXICO AND COLORADO. A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
000 WWUS75 KTWC 142206 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 306 PM MST FRI APR 14 2006 ...STRONG AND GUSTY WINDS THIS AFTERNOON AND EVENING... .AN UPPER LEVEL DISTURBANCE MOVING INTO SOUTHERN CALIFORNIA WILL PUSH INTO NORTHERN ARIZONA THIS EVENING AND OVERNIGHT. THIS WILL BRING STRONG WINDS TO ALL OF SOUTHEAST ARIZONA. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THESE WINDS WILL ALSO PRODUCE AREAS OF BLOWING DUST... ESPECIALLY GIVEN THE UNUSUALLY DRY CONDITIONS THIS YEAR. AZZ019-029>035-150200- /O.CON.KTWC.WI.Y.0006.000000T0000Z-060415T0200Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 306 PM MST FRI APR 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A STORM SYSTEM MOVING INTO ARIZONA THIS EVENING WILL PRODUCE SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH...ESPECIALLY THIS AFTERNOON AND EVENING. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THESE STRONG WINDS...WITH DUST PRONE AREAS EXPERIENCING VISIBILITIES BELOW A HALF MILE AT TIMES. THE WIND WILL DIMINISH LATE FRIDAY NIGHT AS THIS SYSTEM TRACKS FURTHER EAST INTO NEW MEXICO AND COLORADO. A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
000 WWUS75 KTWC 150202 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 702 PM MST FRI APR 14 2006 AZZ019-029>035-150315- /O.EXP.KTWC.WI.Y.0006.000000T0000Z-060415T0200Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 702 PM MST FRI APR 14 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY ISSUED EARLIER FOR SOUTHEAST ARIZONA IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO GRADUALLY DIMINISH THIS EVENING...GENERALLY FROM THE WEST TO SOUTHWEST AT 15 TO 25 MPH THIS EVENING...AND 5 TO 15 MPH BY MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 13, 1:45 PM MST, 13 minutes earlier.
Area forecast discussion, Apr 13, 1:45 PM MST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST THU APR 13 2006 .SYNOPSIS...A LOW PRESSURE OFF THE SOUTHERN CALIFORNIA COAST WILL CAUSE WINDY CONDITIONS ON FRIDAY AND UNSEASONABLY WARM TEMPERATURES. A FEW SPRINKLES MAY OCCUR IN THE MOUNTAINS ON FRIDAY...OTHERWISE DRY CONDITIONS WILL PREVAIL. AS THIS LOW MOVES EASTWARD THE WIND WILL SUBSIDE BY EARLY SATURDAY MORNING. NEAR NORMAL TEMPERATURES ARE EXPECTED TO RETURN ON SATURDAY WITH A SLOW WARMING TREND INTO NEXT WEEK. && .DISCUSSION...A FAST MOVING TROUGH COMES INTO SOUTHERN CALIFORNIA FRIDAY AROUND NOON AND IS OVER NEW MEXICO AND COLORADO BY SATURDAY. THIS TROUGH IS EXPECTED TO GIVE US STRONG WINDS FRIDAY AFTERNOON. MOS SUSTAINED WIND SPEEDS RANGE FROM 25 TO 28 MPH AT TUCSON. THE GFS 700MB WIND FIELD HAS SPEEDS UP TO 50 KTS OVER SOUTHERN ARIZONA TOMORROW. HENCE WILL POST A WIND ADVISORY FOR FRIDAY. DUE TO THE ABNORMALLY DRY CONDITIONS THIS YEAR...EXPECT AREAS OF BLOWING DUST TO BE PRESENT WITH THESE WINDS. BY SATURDAY MORNING THE WINDS SHOULD BE CALMING DOWN FOR A COOLER AND MORE PLEASANT EASTER WEEKEND. LONGER TERM THE HEMISPHERIC PATTERN IS NOT SHOWING ANY SIGNIFICANT CHANGES WHICH WILL AFFECT ARIZONA. A LONG WAVE TROUGH PERSISTS NEAR 130W WHICH GIVES US ALTERNATING PERIODS OF WARM TEMPERATURES UNDER A WEAK RIDGE AND WIND AS SHORT WAVES PASS TO OUR NORTH. THIS GENERAL PATTERN IS REFLECTED IN THE EXTENDED FORECAST AS TEMPERATURES REMAIN SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. THE EXACT DETAILS ON THE WIND EPISODES ARE DIFFICULT TO FORECAST THAT FAR OUT...HOWEVER THE NEXT CHANCE FOR AN INCREASE IN WIND APPEARS TO BE AROUND MONDAY. && .FIRE WEATHER...HIGH LEVEL MOISTURE HAS BEGUN TO MOVE ACROSS SOUTHEAST ARIZONA AHEAD OF A STRONG LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST. THE MAIN WEATHER CONCERN WITH THIS SYSTEM...WHICH WILL MOVE THROUGH THE AREA TOMORROW AND EARLY SATURDAY...WILL BE WINDS. WITH VERY LIMITED LOW LEVEL MOISTURE THIS FAR SOUTH EXPECT DEWPOINT VALUES TOMORROW TO BE ONLY SLIGHTLY HIGHER THAN TODAY. WINDS WILL BEGIN TO INCREASE TOMORROW MORNING...REACHING THEIR PEAK TOMORROW AFTERNOON AND EVENING. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED AS THIS SYSTEM APPROACHES AND MOVES THROUGH THE AREA. THE STRONG WINDS COMBINED WITH MINIMUM RH VALUES BELOW 15 PERCENT AND A HIGH TO VERY HIGH FIRE DANGER RATING HAS PROMPTED THE UPGRADE OF THE FIRE WEATHER WATCH TO A RED FLAG WARNING. THE RED FLAG WARNING WILL BE IN EFFECT FRIDAY FROM 11 AM UNTIL 7 PM MST FOR FIRE WEATHER ZONES 147 AND 148 (WHICH INCLUDES THE FOLLOWING COUNTIES: SOUTHEAST PINAL...ALL OF PIMA...SANTA CRUZ...SOUTHERN GRAHAM...SOUTHERN GREENLEE...AND COCHISE). WINDS WILL FALL OFF CONSIDERABLY BY SATURDAY AFTERNOON WITH A SMALL INCREASE IN RH VALUES WITH THE COOLER TEMPERATURES. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR ALL ZONES FROM 11AM UNTIL 7 PM ON FRIDAY. FIRE WEATHER WARNING FOR FIRE WEATHER ZONES 146 AND 147 FROM 11AM UNTIL 7PM ON FRIDAY. && PUBLIC...GWS FIRE WEATHER/AVIATION...ELSLAGER WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 13, 3:23 AM MST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 323 AM MST THU APR 13 2006 AZZ029>035-141030- SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 323 AM MST THU APR 13 2006 ...FIRE WEATHER WATCH FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN AREA OF LOW PRESSURE WILL MOVE ON SHORE FRIDAY. THIS WILL GIVE RISE TO WINDY CONDITIONS FRIDAY AFTERNOON. SUSTAINED WIND SPEEDS RANGING FROM 20 TO 35 MPH WITH GUSTS RANGING FROM 45 TO 50 MPH ARE EXPECTED. AREAS PRONE TO BLOWING DUST WILL SEE REDUCED VISIBILITIES. IN ADDITION...THE WINDS COMBINED WITH MINIMUM RH VALUES NEAR OR BELOW 15 PERCENT AND HIGH TO VERY HIGH FIRE DANGER CLASS HAS LED TO THE ISSUANCE OF A FIRE WEATHER WATCH FOR FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-141030- NORTHERN GREENLEE COUNTY- 323 AM MST THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN AREA OF LOW PRESSURE WILL MOVE ON SHORE FRIDAY. THIS WILL GIVE RISE TO WINDY CONDITIONS FRIDAY AFTERNOON. SUSTAINED WIND SPEEDS RANGING FROM 20 TO 35 MPH WITH GUSTS RANGING FROM 45 TO 50 MPH ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:30 AM MST | Fire Weather Watch | TWC | 11 hr | |
| Apr 13, 2:31 PM MST | Red Flag Warning | TWC | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.